Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Clenched muscles


  • Please log in to reply
3 replies to this topic

#1 Liz

Liz

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 06 September 2011 - 12:43 PM

I was diagnosed with Parkinson's in August 2010; the main symptom, a tremor in my right hand, began in January 2010. I'm not on any Parkinson's-specific meds yet, though I am on Lexapro 20 mg. for anxiety, 400 mg CoQ10 per day, and DynaCirc CR 10 mg.

One of the annoying symptoms is my arm and leg muscles, and sometimes my back, feel clenched, as if I were deliberately tightening them. This gets painful and tiring, makes it hard to drive as I'm clenching the wheel, sitting can be uncomfortable, etc. It's also hard to fall asleep as I have to wait until I can get my muscles to stay relaxed--I can relax the muscles deliberately, but they don't stay that way long.

Is this a common Parkinson's symptom? Doesn't seem like what I've seen described as muscle rigidity.

Thanks!

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,292 posts
  • LocationUniversity of Florida

Posted 09 September 2011 - 02:33 PM

This is likely a symptom of PD called dystonia---and is common.

We recommend starting a dopamine agonist or levodopa and monitoring for side effects (impulse control, gambling, shopping, etc.).

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 Al needs fixin

Al needs fixin

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 10 September 2011 - 05:26 PM

This is also one of my main problems. My legs and arms will hurt as soon as I take the pill if I had just been lifting something. it can get very painful and I can get a huge headache. I lose control as they freeze up and I just sit here and wait. I do this every three hours




This is likely a symptom of PD called dystonia---and is common.

We recommend starting a dopamine agonist or levodopa and monitoring for side effects (impulse control, gambling, shopping, etc.).



#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,292 posts
  • LocationUniversity of Florida

Posted 11 September 2011 - 06:49 PM

Sometimes, folks actually wait too long to take the next dose and that is what causes the freezing. One suggestion is to consider 2 hour dosing under your doctor's guidance.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users